Alert archive / Virginia / River Flood Warnings in 2010

River Flood Warning 9, NWS Blacksburg, VA

January 24, 2010Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina

NWS Blacksburg, VA issued this river flood warning at Jan 24, 2010, 11:07 AM EST for Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It took effect at Jan 25, 2010, 10:48 AM EST. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 11:07 AM EST (16:07 UTC)
In effect from
Jan 25, 2010, 10:48 AM EST
Expired
Jan 27, 2010, 1:10 PM EST
In force
50 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at STP near Danville (DVLV2). The gauge peaked at 23.36 ft at Jan 26, 2010, 3:00 PM EST.

actionminormoderate102001/2601/2701/28
Action stage
18 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:55 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 24, 10:55 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EST SUN JAN 24 2010

.SYNOPSIS...
LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE NORTH
INTO CANADA TONIGHT...WHILE A SECONDARY LOW MOVES FROM THE GULF
COAST STATES INTO THE CENTRAL AND SOUTHERN APPALACHIANS. A COLD
FRONT WILL MOVE EAST ACROSS THE AREA BY MONDAY MORNING.  HIGH
PRESSURE WILL RETURN TO THE REGION ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE LATEST GFS AND 00Z ECMWF HAVE A DECENT HANDLE ON POSITION OF
RAINFALL...SFC LOW AND FRONTAL POSITIONS AND THE LLJ. WITH THIS IN
MIND...HAVE SLOWED DOWN THE TIMING OF THE HEAVIER RAIN INTO LATE
AFTERNOON. THE CURRENT FLASH FLOOD WATCH STILL IS VALID AS COME
ELEVATED CONVECTION WILL BE POSSIBLE MAINLY OVER THE SRN HALF OF
THE FORECAST AREA LATE THIS AFTERNOON INTO TONIGHT. THE WINDS HAVE
GUSTED AS HIGH AS 56 MPH OVER THE HIGH WIND WARNING AREA IN
TAZEWELL COUNTY THIS MORNING. THIS STRONG LLJ WILL REMAIN IN THE
AREA THROUGH THE DAY SHIFTING INTO THE PIEDMONT LATE THIS
AFTERNOON. WILL KEEP THE WIND WARNINGS AND ADVISORIES AS IS. THE
WEDGE WILL SHRINK TOWARD 00Z BUT REMIN FROM THE NEW RIVER
VALLEY...NWD INTO SRN SHENANDOAH VLY EAST INTO THE LYH AREA. THE
HEAVIER RAINS COMING IN THIS AFTERNOON AND EVENING WILL ERODE
IT. TEMPS WILL BE TRICKY...AS DEALING WITH A WEDGE EROSION PLUS
HEAVIER RAINS COMING IN...AND DO NOT FORESEE ANY SUN...HIGHS WILL
NOT RISE AS MUCH...SO MAY ADJUST DOWN A LITTLE IN THE WEDGED AREAS.

TEMPERATURE WILL BE STEADY OF SLOWLY RISING TONIGHT UNTIL THE
COLD FRONT COMES THROUGH AFTER 06Z.

WINDS WILL INCREASE IN THE FOOTHILLS AND PIEDMONT LATE THIS
AFTERNOON AND THIS EVENING ONCE THE WEDGE ERODES AND THE LOW LEVEL
WINDS INCREASE BUT FOR NOW WILL HOLD OFF ON ANY WIND ADVISORY FOR
THE EASTERN COUNTIES.

TONIGHT...THE HIGHEST THREAT OF HEAVY RAIN WILL BE IN THE 00Z-06Z
TIME FRAME IN THE SRN/WRN HALF OF THE CWA SHIFTING INTO THE
PIEDMONT AFTER MIDNIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
COME MONDAY MORNING...THE BULK OF THE RAIN WILL BE EXITING THE AREA
WITH A DRY SLOT ACROSS THE MOUNTAINS AND FOOTHILLS. A SOUTHWEST WIND
REMAINS OVER THE REGION DESPITE THE COLD FRONT MOVING TO THE EAST
COAST. THE COLD AIR WILL SLOWLY MOVE ACROSS THE REGION THROUGH THE
DAY MONDAY WITH MOUNTAIN TEMPERATURES REMAINING STEADY OR SLOWLY
FALL THROUGH THE AFTERNOON. EAST OF THE BLUE RIDGE SHOULD MAINTAIN
AN AFTERNOON MAXIMUM AS COLD AIR MAY NOT MIX UNTIL VERY LATE IN THE
AFTERNOON. MODERATE PRESSURE RISE AND 30-40 KT MID LEVEL FLOW WILL
BRING BREEZY/GUSTY CONDITIONS TO THE AREA. MODELS NOT LINING UP
PRESSURE RISES...COLD AIR ADVECTION AND LOW LEVEL JET ON MONDAY.
THEREFORE DO NOT THINK WINDS WILL MAKE IT TO ADVISORY LEVELS. THE
WINDS WILL INCREASE SOME MONDAY NIGHT AS A SLIGHTLY STRONGER WEST
WIND DEVELOPS. HIGHER ELEVATIONS MONDAY NIGHT COULD REACH LOW-END
ADVISORY FOR GUSTS. TUESDAY AFTERNOON...A SHORT WAVE SWINGS ACROSS
THE CAROLINAS AND WILL PRODUCE A STRONGER LOW LEVEL JET. HEADLINES ARE
POSSIBLE FOR MOUNTAIN COUNTIES ALONG THE BLUE RIDGE WITH GUSTS
APPROACH 50 MPH.

THE CHANCES FOR PRECIPITATION WILL DECLINE MONDAY FOR AREAS EAST OF
THE BLUE RIDGE AND WILL LIKELY STAY DRY THROUGH THE FORECAST PERIOD.
A SERIES OF SHORT WAVES TRACKING ACROSS THE REGION MONDAY AND
TUESDAY WILL BRING MOUNTAINS SNOW SHOWERS...POSSIBLE FLURRIES TO THE
FOOTHILLS AND THE ROANOKE VALLEY. THE BULK OF THE SNOW WILL BE
CONFIDED TO THE EXTREME WESTERN SLOPES OF SE WV...SW VA...AND NW NC.
THERE IS NO GREAT LAKES CONNECTION WITH THIS EVENT BUT ENOUGH
MOISTURE TO PRODUCE 1 TO 4 INCHES OF SNOW ON THE WESTERN SLOPES AND
HIGHER ELEVATIONS. HIGH PRESSURE BUILDS IN WEDNESDAY MORNING TO END
SNOW SHOWERS.

85H TEMPERATURES WILL BE AT THERE WARMEST MONDAY MORNING...THEN
CONTINUE TO FALL THROUGH TUESDAY NIGHT. I HAVE LOWERED TEMPERATURES
ON TUESDAY ACROSS THE AREA. BOTH THE NAM AND GFS KEEPING THE COLD
AIR COMING IN TO HAVE MOUNTAINS TEMPERATURES LOWERING THROUGH THE
PERIOD. DIURNAL TEMPERATURES ACROSS THE WEST LIKELY TO BE UNDER 5F
MONDAY NIGHT INTO TUESDAY. EAST OF THE BLUE RIDGE...DOWNSLOPING AND
MORE SUNSHINE WILL AID IN THEIR WARMING. A DIURNAL SWING OF 10-15F
IS POSSIBLE. SEVERAL MODELS PUTTING 85H TEMPERATURES ON TUESDAY
AROUND -10C. CONSIDERING THE TIME OF YEAR...HAVE LOWERED
TEMPERATURES UNDER THE COLDEST GUIDANCE (MAV) AND IN LINE WITH LOCAL
MOS PRODUCT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH WILL REMAIN ALONG THE EAST COAST THROUGH THE
END OF THE MONTH. A COLD FRONT WILL CONTINUE TO MARCH SOUTHEAST
INTO THE ATLANTIC OCEAN. BOTH THE GFS/ECMWF INDICATED THAT ANY
UPSLOPE SNOW SHOWERS TAPER OFF EARLY WEDNESDAY AS MOISTURE LIFTS TO
THE NORTH AND HIGH PRESSURE BUILD NORTHEAST OUT OF TENNESSEE. HIGH
PRESSURE WILL CONTROL OUR WEATHER WEDNESDAY NIGHT INTO THURSDAY.
MEDIUM RANGE MODEL SOLUTION START TO DIVERGE FOR THE END OF THE WEEK
WITH TIMING OF SOUTHERN STREAM SYSTEM. MODEL TRENDS SEEM TO BE
HEDGING TOWARD A SLOWER AND STRONGER SOUTHERN SYSTEM LATER THIS WEEK
WHICH IS SIMILAR TO THE ECMWF/CANADIAN. DEPENDING ON THE EXACT TRACK
OF THE LOW CENTER FROM THE GULF...ANOTHER WINTER STORM MAY BE
POSSIBLE FOR THE WEEKEND. THERE IS PLENTY OF TIME TO WORK OUT ALL
THE DETAILS AS THE STORM APPROACH.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF.

CEILINGS HAVE DROPPED TO IFR AT ALL TAF SITES BUT DAN. EXPECT DAN
TO DROP TO LESS THAN 1000 FEET BY 16Z. PERSISTENT WEDGE WILL KEEP
CONDITIONS FROM CHANGING MUCH THROUGH 00Z. LIGHT RAIN WILL
CONTINUE TO SPREAD ACROSS THE AREA THIS MORNING RESULTING IN MVFR
VISIBILITIES. THE WEDGE WILL BREAK THIS EVENING AND MODERATE TO
HEAVY SHOWERS WILL MOVE INTO THE WESTERN COUNTY WARNING AREA.

THE COLD FRONT WILL CROSS THROUGH THE MOUNTAINS AFTER 06Z AND
SHOULD BE EAST OF THE BLUE RIDGE AFT 12Z. THE FRONT MAY JUST BE
REACHING DAN AND LYH AROUND 12Z SO HAVE NOT PUT ANY WIND SHIFT TO
THE WEST IN THE TAFS AT THIS TIME. MODELS ARE STILL SHOWING A 40
TO 60 KNOT LOW LEVEL JET THAT WILL CAUSE GUSTY WINDS AT LWB AND
BLF AND LOW LEVEL WIND SHEAR AT ALL TAF SITES TODAY. ONCE THE
WEDGE ERODES SURFACE WINDS WILL INCREASE AT ROA...LYH AND DAN.

MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED ALONG AND WEST OF
THE BLUE RIDGE EARLY NEXT WEEK...WITH UPSLOPE SNOW SHOWERS
POSSIBLE BY LATER MONDAY AND LASTING INTO TUESDAY NIGHT AT KLWB
AND KBLF. HIGH PRESSURE SHOULD BRING A RETURN OF VFR TO ALL
LOCATIONS WED INTO THU.

&&

.HYDROLOGY...
1 TO AS MUCH AS 3 INCHES OF RAIN...SOME IN A PERIOD OF LESS THAN
12 HOURS WILL CREATE FLASH FLOOD POTENTIAL OVER MUCH OF THE AREA
INTO TONIGHT. THERE WILL ALSO BE A GOOD POTENTIAL FOR
MAIN STEM RIVER FLOODING TONIGHT INTO EARLY NEXT WEEK AS RUNOFF
SWELLS THE RIVERS. SOME RIVERS COULD SEE MODERATE FLOODING IF
RAINFALL AMOUNTS EXCEED 2 INCHES IN THE BASIN.

ALSO...THE FLASH FLOOD WATCH FOR THE BUCK DAM AREA AND POINTS
DOWNSTREAM WILL REMAIN AS IS THROUGH 600 PM MONDAY
ICE BUILDUP AT THE BUCK DAM ON THE NEW RIVER IN CARROLL COUNTY
HAS BROKEN OUT SEVERAL OF THE WOODEN FLASH BOARDS THAT ARE USED TO
CONTROL EMERGENCY RELEASES OF WATER FROM THE DAM. UNTIL THESE
FLASH BOARDS ARE REPLACED...THERE IS NO WAY TO FULLY REGULATE THE
AMOUNT OF INFLOW AND OUTFLOW FROM THE DAM.

RESIDUAL ICE PUSHING UP AGAINST REMAINING FLASH BOARDS MAY RESULT
IN ADDITIONAL FLASH BOARD FAILURES...WHICH WOULD FURTHER INCREASE
DISCHARGE DOWNSTREAM FROM THE DAM...CAUSING SIGNIFICANT ADDITIONAL
RISES ALONG THE NEW RIVER DOWNSTREAM FROM THE DAM TO CLAYTOR LAKE.

&&

.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT ROA...LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. THE CEILING
HEIGHT AT ROA IS BEING CORRECTED BY THE ON SITE OBSERVER. THE
CEILING AT BLF WILL NOT BE REPORTED OVERNIGHT. THE CEILING AT LYH
MAY NOT BE REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE
CONTROL TOWER IS CLOSED.

ALSO...NOT GETTING ANY DATA AT THE DANVILLE RIVER GAGE SINCE EARLY
FRIDAY MORNING. USGS IS AWARE OF THIS...BUT AT THE MOMENT PLANS
ARE NOT FOR A FIX TO IT UNTIL MONDAY OR TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>011-014-
     015-017>020-022>024-032>035-043>047-058-059.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ010-012.
     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR VAZ012-013-016.
     HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR VAZ007-009-
     015.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>006-018>020.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ001-018.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ043.
     HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR WVZ042-045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...RCS
LONG TERM...KK
AVIATION...AMS/JH/WP
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jan 24, 5:21 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 AM EST SUN JAN 24 2010

VAZ012-251100-
WYTHE-
521 AM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001-018-VAZ010-WVZ043-251100-
ASHE-WATAUGA-BLAND-SUMMERS-
521 AM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW ACCUMULATIONS ARE EXPECTED ON WESTERN SLOPES MONDAY
NIGHT INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009-015-WVZ042-045-251100-
TAZEWELL-SMYTH-GRAYSON-MERCER-GREENBRIER-
521 AM EST SUN JAN 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT SNOW ACCUMULATIONS ARE EXPECTED ON WESTERN SLOPES MONDAY
NIGHT INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ013-016-251100-
PULASKI-CARROLL-
521 AM EST SUN JAN 24 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ011-018>020-WVZ044-251100-
GILES-CRAIG-ALLEGHANY VA-BATH-MONROE-
521 AM EST SUN JAN 24 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ002>006-019-020-VAZ014-017-022>024-032>035-043>047-058-059-251100-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
521 AM EST SUN JAN 24 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jan 24, 9:11 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 AM EST SUN JAN 24 2010

NCZ001-002-018-019-VAZ011>019-022-023-032>034-241615-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-
PATRICK-FRANKLIN-BEDFORD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...ROANOKE...SALEM...
FINCASTLE...STUART...ROCKY MOUNT...BEDFORD
911 AM EST SUN JAN 24 2010

...DENSE FOG ALONG THE MOUNTAINS THIS MORNING...

THERE WILL BE AREAS OF DENSE FOG ALONG THE HIGHER TERRAIN THIS
MORNING...ALONG WITH DRIZZLE. VISIBILITIES WILL FLUCTUATE FROM
LESS THAN A QUARTER MILE TO ABOVE A MILE OVER SHORT DISTANCES.

IF TRAVELING...BE ALERT TO THE QUICK DECREASE IN VISIBILITIES.

VAZ020-024-035-241615-
BATH-ROCKBRIDGE-AMHERST-
INCLUDING THE CITIES OF...HOT SPRINGS...LEXINGTON...AMHERST
911 AM EST SUN JAN 24 2010

...DENSE FOG ALONG WITH PATCHY FREEZING DRIZZLE...

HIGHER ELEVATIONS WILL HAVE DENSE FOG THIS MORNING...WHILE DRIZZLE
AND PATCHY FREEZING DRIZZLE OCCUR. TEMPERATURES WILL HOVER AROUND
FREEZING...SO EXPECT ONLY A SMALL POTENTIAL FOR SLICK SPOTS ON
BRIDGES AND OVERPASSES...ESPECIALLY IN THE HIGHLANDS OF BATH
COUNTY. TEMPERATURES SHOULD BE ABOVE FREEZING BEFORE NOON.
VISIBILITIES IN THE FOG WILL ALSO BE UNDER A QUARTER MILE IN
PLACES.

THOSE TRAVELING SHOULD USE CAUTION...AND BE ALERT TO OUTSIDE
TEMPERATURES AND WEATHER CHANGES.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:34 AM ESTRiver Flood WarningRNKBotetourt44 hr
Jan 24, 10:34 AM ESTRiver Flood WarningRNKBotetourt51 hr
Jan 24, 10:34 AM ESTRiver Flood WarningRNKAmherst, Bedford48 hr
Jan 24, 10:34 AM ESTRiver Flood WarningRNKAppomattox, Buckingham, Nelson54 hr
Jan 24, 10:34 AM ESTRiver Flood WarningRNKAlbemarle, Buckingham65 hr
Jan 24, 10:34 AM ESTRiver Flood WarningRNKBuckingham, Fluvanna3 days
Jan 24, 11:07 AM ESTRiver Flood WarningRNKHalifax4 days
Jan 24, 11:07 AM ESTRiver Flood WarningRNKHalifax5 days
Jan 24, 11:07 AM ESTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem29 hr
Jan 24, 11:07 AM ESTRiver Flood WarningRNKCharlotte, Halifax5 days
Jan 24, 11:07 AM ESTRiver Flood WarningRNKSurry, Yadkin30 hr
Jan 24, 12:15 PM ESTRiver Flood WarningRNKGreenbrier, Monroe, Summers48 hr

Nearby

River Flood Warnings in Virginia, 2010River Flood Warnings in North Carolina, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.